Results 1 to 11 of 11
Like Tree3Likes
  • 2 Post By clevername
  • 1 Post By clevername
Need help don't noe if I'm addicted or not to Xanax I have a lil girl
  1. #1
    Apaige2790 is offline New Member
    Join Date
    Jun 2012
    Location
    OC
    Posts
    5

    Unhappy Need help don't noe if I'm addicted or not to Xanax I have a lil girl

    I was prescribed Xanax in jan 2012 n to take 1 mg 2x a day idk if I'm addicted or not I have a 15 month old baby girl nd don't wanna b an addict I overcame 3 yrs ago a coke addiction cold turkey I don't wanna b addicted to anything I need help to see if I am going thru withdrawals n if my dosage is high or not that bad sum body please help me with some anwsers please please

  2. #2
    clevername is offline Member
    Join Date
    Jun 2012
    Posts
    73

    Default

    That's not that bad. it's a higher dose than you should be on but it's not crazy. you will definitely go thru withdrawals having been on that dose for that many months, but they should be manageable and not require medical supervision - im not a doctor though I'm only speaking from my experiences (coming off nearly that same dose for similar length of time several years ago) and those of ppl I know.

    You will get hot/cold flashes, electric-y shock feelings sometimes and tremors, horrible rebound anxiety, will be running around a mile a minute feeling like something awful is going to happen, barely sleep, and stomach pains (all anecdotal / my experience). The worst will subside after a couple days and then there will be just nasty anxiety aftereffects and sometimes depersonalization (weird feeling of watching yourself almost as if you're in the third person, very creepy - subsided usually after changing scenery for me) but the the acute wd goes away relatively quickly and only the sleep upset and anxiety (since it's been masked with drugs) should last for a longer time.

    Still though I must reiterate ASK A DOCTOR IM JUST A DUDE ON THE INTERNET WHO HAS MADE SOME BAD LIFE CHOICES but still knows a good amount about drugs. Benzo cold-turkey can be lethal (thoug I've never heard of that happening at the dose you're on), so this really is something to do your own research on and consult a doctor that knows about this subject - many don't.

    Also, you are making the right choice by getting clean. Benzos are a nasty, personality-changing drug that have sent some of my friends to jail, and nearly killed others - not from the chemical, but from the horrible choices made while on it. They can be a wonderful tool for occasional acute anxiety like fear of flying, but regular use is just asking for trouble.

    Sorry about the run-on post just wanted to share some of my experience and let you know that people read what you write and care about you.
    Apaige2790 and boggie man like this.

  3. #3
    Apaige2790 is offline New Member
    Join Date
    Jun 2012
    Location
    OC
    Posts
    5

    Default

    Thanks it does help... If my doc lowered me down little by little mg u do u think that would help ?

  4. #4
    clevername is offline Member
    Join Date
    Jun 2012
    Posts
    73

    Default

    That would absolutely help. you seem to have been on a steady dose and have a healthy respect for this drug so you will probably be able to taper yourself down properly. I don't know a tapering protocol for xanax but I bet you could find one (or ask) on this forum somewhere.
    Apaige2790 likes this.

  5. #5
    Apaige2790 is offline New Member
    Join Date
    Jun 2012
    Location
    OC
    Posts
    5

    Default what is tapering???

    Quote Originally Posted by clevername View Post
    That would absolutely help. you seem to have been on a steady dose and have a healthy respect for this drug so you will probably be able to taper yourself down properly. I don't know a tapering protocol for xanax but I bet you could find one (or ask) on this forum somewhere.
    what is tapering??? ihave no idea what that is....

  6. #6
    Apaige2790 is offline New Member
    Join Date
    Jun 2012
    Location
    OC
    Posts
    5

    Default

    what is tapering????? cant my doc ween me all the way down to 0.125 eventually without withdrawl symptoms hopefully????

  7. #7
    clevername is offline Member
    Join Date
    Jun 2012
    Posts
    73

    Default

    sry for late response - tapering = weaning, nothing special going on there just a different word choice. you're going to be fine.

  8. #8
    Apaige2790 is offline New Member
    Join Date
    Jun 2012
    Location
    OC
    Posts
    5

    Default

    Yea my doc called me back today n said too take a half in the morn a half in the afternoon and a half a night for three days and then do half of that for 3 days and then I'll b down to just a half of 1 mg pill for three days n then he said it will b over and I won't go thru any withdrawals thanks tho everyone for ur time and trying to help very much appreciated will update Ina few days as to how I'm doing wish me luck

  9. #9
    thalia45 is offline Member
    Join Date
    Mar 2012
    Posts
    482

    Default

    Not much to do except hang in there. I have had so many friends who got into Xanax; I have no experience with it but it sounds like you have a helpful Doctor. I'll keep you in my prayers; I know the friends who have quit tapered down and it seemed to make it easier. Much luck to you, Thalia

  10. #10
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by Apaige2790 View Post
    Yea my doc called me back today n said too take a half in the morn a half in the afternoon and a half a night for three days and then do half of that for 3 days and then I'll b down to just a half of 1 mg pill for three days n then he said it will b over and I won't go thru any withdrawals thanks tho everyone for ur time and trying to help very much appreciated will update Ina few days as to how I'm doing wish me luck



    Xanax is actually meant for legitimate panic attacks. It has a very short half life, as in 4-6 hours. So it's in and out of your system very quickly. But the negative of that is that when you develop a dependency to it you go into w/d very often. So xanax should only be used "on occasion" when you have a bonafide PANIC ATTACK. Unless you have serious psych problems xanax is NOT a maintenance drug, it should only be used for a few weeks MAX at a time.

    If you suffer from general anxiety xanax is NOT the drug you should be taking. You would be on something with a LONG half life in minimal doses. Even then benzos are seldom a good choice for long term use as they are more addicting than most >>>>>> on the street.

    There are lots of techniques like breathing exercises, meditation, acupuncture, chiropractic, the list is endless. I would avoid drs who put you on benzos for a long term maintenance program as they are usually not working in your best behalf. Very few people really need benzos as a regular medication taken for a long time. I promise this is the right answer. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  11. #11
    Remixe_2000 is offline New Member
    Join Date
    Jun 2012
    Posts
    17

    Default

    you gotta taper slower then 3 days at a time, it won't work and you'll just take more.


    ALSO how many insurances actually cover things besides prescription drugs.
    Last edited by Remixe_2000; 06-09-2012 at 07:09 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22